Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 45, NWS Tallahassee, FL

February 28, 2009Jackson County, Florida; Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 28, 2009, 8:17 PM CST for Jackson County, Florida; Houston County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2009, 8:17 PM CST (02:17 UTC)
Expired
Feb 28, 2009, 8:45 PM CST
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Houston County, AL, Jackson County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:43 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 010217
SVRTAE
ALC069-FLC063-010245-
/O.NEW.KTAE.SV.W.0045.090301T0217Z-090301T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM CST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF COTTONWOOD...

* UNTIL 845 PM CST

* AT 812 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF COTTONWOOD...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTONWOOD BY 825 PM CST...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL TO
GOLFBALL SIZE IN NORTHERN HOLMES COUNTY. IF YOU ARE IN THE
PATH OF THIS STORM...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
SOUTHEAST ALABAMA AND NORTHERN FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3118 8510 3117 8509 3116 8506 3106 8500
      3102 8499 3098 8501 3096 8497 3090 8497
      3091 8545 3108 8544
TIME...MOT...LOC 0216Z 264DEG 30KT 3100 8538

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 010230
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EST SAT FEB 28 2009

ALC069-FLC063-010245-
/O.CON.KTAE.SV.W.0045.000000T0000Z-090301T0245Z/
HOUSTON AL-JACKSON FL-
829 PM CST SAT FEB 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTH CENTRAL JACKSON AND SOUTHERN HOUSTON COUNTIES...

AT 823 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COTTONWOOD...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRANGEBURG BY 835 PM CST...
  MALONE...HARMON SCHOOL AND 6 MILES NORTH OF BASCOM BY 840 PM CST...
  CROSBY...CHATTAHOOCHEE SP AND 8 MILES SOUTH OF GORDON BY 845 PM
  CST...

THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE HAIL UP TO GOLFBALL
SIZE. IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A 
STURDY STRUCTURE IMMEDIATELY

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3115 8506 3106 8500 3102 8499 3098 8501
      3096 8498 3091 8498 3093 8534 3108 8535
      3116 8509
TIME...MOT...LOC 0229Z 264DEG 30KT 3101 8525

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:20 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 28, 6:20 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EST SAT FEB 28 2009

RECENTLY AMENDED PUBLIC PRODUCTS FOR TOR WATCH #43 WHICH WILL BE IN
EFFECT UNTIL 3 AM EST (2 AM CST) SUNDAY. CLEARED QUITMAN AND
RANDOLPH IN SW GA AS LINE OF STORMS HAS MOVED SE OF THOSE COUNTIES.

...PREVIOUS DISCUSSION...
240 PM EST SAT FEB 28 2009

.SYNOPSIS...AT 18Z...THE SURFACE LOW HAS MOVED NORTHEAST JUST SOUTH
OF ATLANTA WITH THE STRONG COLD FRONT EXTENDING SOUTHWEST TO NEAR
MOBILE. A SQUALL LINE HAS ORGANIZED AND WAS RACING EASTWARD ACROSS
OUR CWA AT 40 TO 45 MPH. SOME OF THE STORMS HAVE BEEN STRONG TO
SEVERE AND A TORNADO WATCH IS IN EFFECT UNTIL 00Z FOR MOST OF OUR GA
ZONES...ALL OF SE AL AND ALL PANHANDLE ZONES EXCEPT GULF COUNTY.
THIS WATCH WILL MOST LIKELY BE EXTENDED EASTWARD TO INCLUDE THE
COUNTIES OF OUR CWA THAT ARE NOT CURRENTLY IN THE WATCH. WATER VAPOR
IMAGERY SHOWS THE UPPER LOW OVER NORTHEAST OKLAHOMA AND DROPPING TO
THE SOUTHEAST. THIS FEATURE WILL PLAY A SIGNIFICANT ROLE IN OUR
WEATHER ON SUNDAY.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY)...AS THIS SURFACE LOW LIFTS
TO THE NORTHEAST IT WILL DRAG THE COLD FRONT ACROSS OUR REGION THIS
EVENING. A SECONDARY SURFACE LOW IS FORECAST TO DEVELOP ON THE FRONT
OVER SOUTHEAST GEORGIA OVERNIGHT AS THE UPPER LOW DROPS INTO CENTRAL
MISSISSIPPI AND THEN INTO SOUTHERN ALABAMA. THIS WILL SLOW THE
EASTWARD PROGRESSION OF THE FRONT DOWN...WITH LINGERING CHANCES OF
POPS AT LEAST OVER OUR EASTERN ZONES. OUR WESTERN ZONES WILL
TEMPORARILY BE DRY SLOTTED TONIGHT BUT THEN SOME WRAP AROUND
MOISTURE MAINLY IN THE FORM OF CLOUDS WILL MOVE BACK IN AROUND OR
JUST AFTER DAYBREAK. IF THERE IS ENOUGH MOISTURE AS THE MODELS HAVE
BEEN INDICATING AND THE TEMPERATURES ARE COLD ENOUGH...WE COULD SEE
SOME LIGHT RAIN MIXED WITH LIGHT SNOW OVER OUR SE ALABAMA ZONES AND
OUR NORTHERNMOST GEORGIA ZONE. CERTAINLY NOTHING TO GET EXCITED
ABOUT BUT WE WILL CONTINUE TO COVER THIS POSSIBILITY BY INDICATING
THE WINTRY MIX IN OUR GRIDS AND THE AFOREMENTIONED ZONES. THE
REMAINING ZONES WILL HAVE A SLIGHT/CHANCE POP FOR SUNDAY UNTIL THE
UPPER LOW PASSES TO OUR NORTHEAST BY LATE AFTERNOON OR EARLY
EVENING. OTHERWISE...IT WILL BE CLOUDY...COLD...AND BRISK SUNDAY...
WITH A LIGHT FREEZE LIKELY ACROSS MUCH OF OUR AREA MONDAY MORNING.
TEMPERATURES WILL BE A LITTLE WARMER MONDAY AFTERNOON...BUT STILL
WELL BELOW AVERAGE FOR EARLY MARCH. IT LOOKS LIKE MARCH IS COMING IN
LIKE A LION FOR OUR REGION OF THE COUNTY.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) GLOBAL GUIDANCE SHOWING
SIMILAR PATTERNS TO START THE LONG TERM PERIOD WITH AMPLIFIED LONG
WAVE UPPER LEVEL TROUGH CONTINUING TO LIFT EAST AND NORTHEAST OFF THE
ATLANTIC SEABOARD. ASSOCIATED SURFACE LOW PRESSURE WILL BE LIFTING
NORTHEAST AS WELL OFF THE NEW ENGLAND COAST TOWARD THE CANADIAN
MARITIMES. IN THIS SYSTEMS WAKE WE WILL FIND SURFACE RIDGING
EXPANDING INTO THE EASTERN THIRD OF THE NATION WITH RIDGE AXIS
EXTENDING FROM THE GREAT LAKES TO THE SOUTHEASTERN STATES. LONG WAVE
UPPER LEVEL RIDGING WILL EXTEND FROM NORTHERN MEXICO UP INTO THE
CENTRAL PLAINS AND BE SLOWLY EDGING EASTWARD THROUGH THE WORK WEEK.
GLOBAL GUIDANCE PACKAGES BECOME A BIT NOISY WITH SOLUTIONS FOR THE
NORTHERN STREAM FLOW LATER IN THE WEEK...HOWEVER THERE IS AGREEMENT
IN KEEPING THE MAIN STORM TRACK TO OUR NORTH. VARYING DEGREES OF
UPPER LEVEL RIDGING ARE SHOWN BY MOST OF THE GLOBAL GUIDANCE WITH
LOW LEVEL RIDGING FROM OFF THE SOUTHEAST COAST IN CONTROL OF THE
FORECAST AREA. THIS STACKED RIDGING SCENARIO WOULD SUGGEST A DRY
LONG TERM PERIOD COVERING THE ENTIRE WORK WEEK AND POSSIBLY HOLDING
INTO THE EARLY PART OF NEXT WEEKEND.

IN TERMS OF TEMPERATURE...EXPECTING THE EXTENDED PERIOD TO BEGIN
BELOW NORMAL AND THEN WARM TO ABOVE NORMAL...AND POTENTIALLY WELL
ABOVE NORMAL BY THE END OF THE WEEK. MONDAY NIGHT HAS THE POTENTIAL
FOR A WIDESPREAD FREEZE AS SURFACE RIDGING BUILDS INTO THE AREA AND
FINDS A RELATIVELY COOL AIRMASS STILL IN PLACE ON THE BACKSIDE OF
THE DEPARTING TROUGH. DEPENDING ON THE EXACT POSITION OF THIS HIGH A
DECENT RADIATIONAL COOLING SETUP IS POSSIBLE RESULTING IN WIDESPREAD
UPPER 20S TO LOWER 30S. OF NOTE...THIS IS THE SECOND MEX PACKAGE TO
SHOW MIDDLE AND UPPER 20S AT MANY OF OUR SITES. LOCALLY PRODUCED
MODEL BIAS CORRECTED TEMP GRIDS AGREE AS WELL SHOWING WIDESPREAD
UPPER 20S TO LOWER 30S. SINCE THE SETUP IS NOT PERFECT AND THE
NIGHTS ARE GETTING PROGRESSIVELY SHORTER...WILL HOLD EVEN THE COLDER
LOCATIONS IN THE UPPER 20S. HOWEVER...THOSE WITH VEGETATION/OUTDOOR
PLANS SENSITIVE TO TEMPERATURES COLDER THAN A LIGHT FREEZE SHOULD
MONITOR FUTURE FORECASTS AS THE POTENTIAL DOES EXIST FOR LOCALIZED
COLDER TEMPERATURES EARLY TUES MORNING THAN ARE CURRENTLY FORECAST.
HIGH TEMPERATURES TUESDAY WILL REACH THE LOWER/MID 60S. ONE MORE
SHOT AT SOME MORE LOCALIZED FREEZING TEMPS TUE MORNING BEFORE A
SIGNIFICANT WARMUP BEGINS.

STACKED MID/UPPER LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST ON
WEDNESDAY AS THE SURFACE RIDGE MOVES TO THE SOUTHEAST COAST. HIGH
TEMPS RECOVER QUICKLY DURING THE MID TO LATE WEEK BACK ABOVE NORMAL
INTO THE 70S. 582-586DM H5 RIDGING AND 850MB TEMPS UP AROUND +15C
SHOWN BY THE ECMWF AND GFS BY FRIDAY WOULD SUGGEST A FEW READINGS
IN THE LOWER 80S ARE NOT OUT OF THE QUESTION AWAY FROM THE COAST.

&&

.MARINE...WINDS OVER LAND ARE CURRENTLY MORE IMPRESSIVE THAN ACROSS
THE LOCAL WATERS EARLY THIS AFTERNOON. HOWEVER...THAT WILL CHANGE
WITH THE PASSAGE OF THE COLD FRONT. THE TIGHTENING GRADIENT IS
ALREADY PRODUCING SCA CONDITIONS FURTHER UPSTREAM. SCA CRITERIA
ACROSS OUR WATERS WILL BEGIN LATER TONIGHT BEHIND THE COLD
FRONT...AND CONTINUE THROUGH SUNDAY. FREQUENT GUSTS TO GALE FORCE
ARE STILL POSSIBLE SO WE WILL UPGRADE THE GALE WATCH TO A GALE
WARNING.

&&

.AVIATION...THINGS ARE CHANGING REAL FAST THIS AFTERNOON. AS
EXPECTED A LOT OF STRONG THUNDERSTORMS POPPING UP AHEAD OF COLD
FRONT.  OVERALL WINDS ACROSS THE AREA ARE RUNNING 20 TO 30 KTS FROM
THE SOUTHWEST AND HIGHER VCNTY OF TSTMS.  HOWEVER COLD FRONT OVER
CENTRAL ALABAMA IS RACING EAST AT 45 MILES PER HOUR...SOMEWHAT AHEAD
OF SCHEDULE.  MODIFIED TAFS FOR EARLIER ARRIVAL AND STRONGER WINDS.
EXPECT COLD FRONT TO ARRIVE KTLH EARLY EVENING AND THROUGH KVLD
EARLY TOMORROW MORNING. STRONGEST STORMS SHOULD BE THROUGH KDHN IN
THE NEXT COUPLE OF HOURS FOLLOWED BY MVFR CIGS AND INCREASING WEST
TO NORTHWEST WINDS WITH SOME LIGHT RAIN AND DRIZZLE. DRIZZLY
CONDITIONS BEHIND FRONT COULD DROP CIGS TO IFR LEVELS OVERNIGHT.
TOMORROW...MVFR CIGS WITH LIGHT RAIN WILL PERSIST A GOOD PART OF DAY
ACROSS THE AREA...EXCEPT KPFN MAY HAVE SOME EARLIER CLEARING.

&&

.FIRE WEATHER...HIGH PRESSURE WILL ARRIVE WITH DRIER CONDITIONS FOR
THE START OF THE WORK WEEK. WE WILL ISSUE A FIRE WEATHER WATCH FOR
ALL FLORIDA ZONES DUE TO POSSIBLE LONG DURATIONS OF LOW RH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  46 50 29 58 28/ 70 30 10 00 00
PANAMA CITY  46 50 33 55 34/ 70 20 00 00 00
DOTHAN       41 45 28 51 28/ 60 40 10 00 00
ALBANY       44 47 31 53 30/ 70 50 10 00 00
VALDOSTA     46 47 30 53 30/ 70 50 10 00 00
CROSS CITY   51 52 30 57 29/ 60 50 00 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH ALL ZONES FOR MONDAY AFTERNOON.
GM...GALE WARNING TONIGHT AND SUNDAY.

&&

AVIATION/FIRE WX...LANIER
LONG TERM...MROCZKA
REST OF DISCUSSION...BARRY
UPDATE...JAMSKI
Hazardous weather outlook, Feb 28, 5:03 AM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 AM EST SAT FEB 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
603 AM EST SAT FEB 28 2009 /503 AM CST SAT FEB 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...

...GALE WATCH TONIGHT AND SUNDAY...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...BRINGING
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO
CAN NOT BE RULED OUT. THERE IS A HIGH RISK OF RIP CURRENTS TODAY
ALONG THE FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS WILL END FROM WEST TO EAST EARLY SUNDAY MORNING.
LIGHT RAIN WILL LINGER INTO SUNDAY AFTERNOON...ESPECIALLY IN
GEORGIA AND ALABAMA. THERE MAY BE ENOUGH COLD AIR FOR SOME OF THE
RAIN TO MIX WITH OR CHANGE TO LIGHT SNOW...MAINLY FROM ALBANY AND
DOTHAN NORTHWARD. NO SNOW ACCUMULATION IS EXPECTED DUE TO THE
RELATIVELY WARM GROUND TEMPERATURES. WINDY CONDITIONS ARE
EXPECTED...WITH GUSTS TO GALE FORCE OVER THE COASTAL WATERS. FAIR
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH A LIGHT
FREEZE POSSIBLE MONDAY AND TUESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Feb 28, 6:07 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EST SAT FEB 28 2009

GAZ127-128-010100-
TURNER-WORTH-
707 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TURNER AND WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 800 PM EST

AT 704 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF TURNER CITY...OR 6 MILES
SOUTHEAST OF LEESBURG...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTH OF ASHBURN BY 800 PM EST.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Feb 28, 6:10 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     SNEADS                  30.71N 84.92W
02/28/2009                   JACKSON            FL   EMERGENCY MNGR

            SEVERAL TREES SNAPPED. PARTIAL ROOF OFF SCHOOL.

&&

DUGGAN
Local storm report, Feb 28, 6:56 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     3 N CUFFIETOWN          31.78N 83.82W
02/28/2009                   WORTH              GA   LAW ENFORCEMENT

            ROOF LIFTED OFF A HOME ON GLEATON ROAD.

&&

JAMSKI
Special weather statement, Feb 28, 6:58 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EST SAT FEB 28 2009

FLZ019-GAZ159-160-010145-
BROOKS-LOWNDES-MADISON-
758 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES
COUNTIES IN SOUTHWEST GEORGIA AND MADISON COUNTY IN THE FLORIDA BIG
BEND...

* UNTIL 845 PM EST

AT 754 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF QUITMAN...MOVING EAST AT 30
MPH. THIS STORM SHOULD REMAIN TO THE NORTH OF THE CITY OF MADISON.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Local storm report, Feb 28, 7:45 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             NNW NEW HOPE            30.95N 85.88W
02/28/2009  E1.75 INCH       HOLMES             FL   PUBLIC

            GOLF BALL SIZED HAIL REPORTED.

&&

JAMSKI
Special weather statement, Feb 28, 7:54 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
854 PM EST SAT FEB 28 2009

GAZ125-126-010245-
DOUGHERTY-LEE-
854 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY AND LEE
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 945 PM EST

AT 850 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF LEARY...OR 11 MILES SOUTHWEST OF
ALBANY...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  ALBANY BY 910 PM EST.
  EAST ALBANY BY 915 PM EST.
  TURNER CITY BY 920 PM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:17 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton43 min
Feb 28, 7:40 PM CSTSevere Thunderstorm WarningTAEHolmes, Jackson35 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningTAEHolmes, Walton, Washington40 min
Feb 28, 8:42 PM CSTSevere Thunderstorm WarningTAEJackson, Washington48 min
Feb 28, 9:21 PM CSTSevere Thunderstorm WarningTAEJackson39 min
Feb 28, 10:46 PM CSTSpecial Marine WarningTAE119 min
Mar 1, 4:15 AM CSTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more14 hr
Mar 1, 1:32 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr
Mar 1, 1:32 PM CSTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr
Mar 1, 1:48 PM CSTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more18 hr
Mar 1, 2:17 PM CSTSmall Craft AdvisoryTAE24 hr
Feb 28, 6:31 PM CSTSevere Thunderstorm WarningTAEGeneva, Houston44 min
Feb 28, 8:50 PM CSTSevere Thunderstorm WarningTAEHouston14 min
Mar 1, 1:16 PM CSTWinter Weather AdvisoryTAECoffee, Dale, Geneva, Henry, Houston3 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.